MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM THERMOGARD XP; THERMAL REGULATING SYSTEM

ZOLL CIRCULATION ZOLL IVTM THERMOGARD XP; THERMAL REGULATING SYSTEM
Model Number 8700-0650-01-66
Medical Device Problem Codes Insufficient Heating (1287); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The thermogard xp console (s/n (b)(4)) was not returned to zoll for evaluation, and service personnel did not conduct an on-site investigation.However, zoll service personnel reviewed the system event log files.No alerts or system error codes were noted, suggesting that the console was functioning as intended.
 
Event or Problem Description
A thermogard xp console (s/n (b)(4)) and a quattro catheter (lot # 155467) were used to provide ivtm treatment to a patient who needed post cardiac arrest care.The catheter was inserted into the patient's left femoral vein with no unusual resistance noted, and a radial arterial line was also placed for medical purposes.The dwell time of the catheter had been approximately 26 hours when the hypothermia phase ended, and the rewarming phase started.Before the initiation of rewarming, the patient's body temperature was measured at 36 °c.The target temperature was set to 37°c, and the console was set to a controlled rewarming rate of 0.2°c/hour.About 15 hours into the rewarming phase of the treatment, it was noticed that the patient was not appropriately warming, which prompted troubleshooting of the thermogard system.The patient's body temperature was at 36.7 °c when the issue was noted.Upon further visual inspection, the customer noted that the tubing of the start-up-kit (suk) (lot # unknown) was bulging in the area around the roller pump, preventing the pump rotor from turning.The nurses replaced the 500-ml saline bag to troubleshoot the issue; however, the suk tubing was still bulging.Subsequently, the customer stopped the ivtm therapy, and an alternative method was used to complete the rewarming treatment.Following treatment, the catheter was removed from the patient easily, and the thermogard console was placed back in clinical use.After the catheter was removed, the nurses injected saline into the catheter to check balloon inflation.When saline was injected into the in-luer, the customer noted that blood was coming out of the out-luer.The customer suspected that the catheter might have possibly leaked during the treatment.No alarms were reported to have been triggered by the thermogard console.It is unknown if any saline was infused into the patient's bloodstream.No further information was provided by the customer.No consequences or impact to the patient.Please see the following related mfr report: mfr # 3010617000-2021-00445 for the quattro catheter (lot # 155467).

Brand Name
ZOLL IVTM THERMOGARD XP
Common Device Name
THERMAL REGULATING SYSTEM
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key11905507
Report Number3010617000-2021-00469
Device Sequence Number11862933
Product Code NCX
UDI-Device Identifier00849111075565
UDI-Public00849111075565
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K072234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0650-01-66
Device Catalogue Number8700-0650-01-66
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2021
Initial Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1